Managing Antibiotic Associated Diarrhea With Pseudomembranous Colitis: A Case Report

  • Kandla Sharma
  • Ankit Mangla
Keywords: Antibiotic associated diarrhea, Clostridium difficile infection, Pseudomembranous colitis

Abstract

Antiobiotic associated diarrhea is a usual adverse event during antibiotic therapy. We present the case of a 32-year-old female diagnosed with diarrhea induced by antibiotics. After eradication of Helicobacter pylori by using antibiotics, she presented with hemorrhagic stools. The faecal examination was positive for, Clostridium difficile infection (CDI) although no toxins were detectable. Vancomycin was initiated for the C. difficile infection but the condition worsened due to treatment non-compliance. Finally oral metronidazole was prescribed. Stool abnormality improved and faecal test became negative after metronidazole treatment.

Downloads

Download data is not yet available.
Published
2018-05-10
How to Cite
Kandla Sharma, & Ankit Mangla. (2018). Managing Antibiotic Associated Diarrhea With Pseudomembranous Colitis: A Case Report. International Healthcare Research Journal, 2(2), 35-37. https://doi.org/10.26440/IHRJ/02_02/165